How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ashori Your Own Question
Dr. Ashori
Dr. Ashori, Board Certified MD
Category: Urology
Satisfied Customers: 504
Experience:  Urgent Care Physician
96392890
Type Your Urology Question Here...
Dr. Ashori is online now
A new question is answered every 9 seconds

I'm a 73 year old male, I still have a libido and sildenafil

Customer Question

I'm a 73 year old male, I still have a libido and sildenafil helps with erections, my problem is with ejaculation. There is no longer any pulsation or pleasure to it. The problem has been a process over time but since I had a TUR in October I now have no feeling during ejaculation. What's wrong?
Submitted: 1 month ago.
Category: Urology
Expert:  Dr. Ashori replied 1 month ago.

It's usually a case of either retrograde ejacualtion where some the semen goes backwards, even if some comes out though usually very little or none is expelled from the urethra.

This can happen from the surgery alone but also can happen from an enlarged prostate.

Did it get worse after you had the TUR? I know you said you don't feel the ejaculation, how about the orgasm, do you have any feeling with the orgasm?

Customer: replied 1 month ago.
Thank you Dr. MO: I'm told that my prostate is normal in size. The TUR was for a bladder tumor. No, I don't feel the orgasm at all. There is however some semen expelled. During sexual intercourse I get aroused but often fail to ejaculate, I feel defeated afterwards. I have not had any blood work for low testosterone levels. Could that be a problem? I take 50mg. of Sildenafil which I don't like because for the rest of the day my BP bottoms out and when I rise from a sitting position I become very dizzy. Even with the Sildenafil I have trouble keeping an erection after only about 15 minutes or so. Thank you for any response.
Expert:  Dr. Ashori replied 1 month ago.

If your prostate isn't an issue but you aren't able to have an orgasm I would wonder if there are any other supplements or medications you are taking that could be causing this?

Testosterone may not be the solution but definitely important to have it checked. Testosterone deficiency usually creates problems with erections.

How long did you say this has been going on for? Has it gradually worsened?

Expert:  Dr. Ashori replied 1 month ago.

I guess I should clarify, usually a low testosterone affects your libido but it sounds like your libido is there. The erection not doing well even with sildenafil could certainly be a sign that the testosterone is low.

Other things I would have checked is vit D levels, iron levels, ferritin, TSH. Your doctor should be able to order all those tests.

Expert:  Dr. Ashori replied 1 month ago.

I have had patients in my practice who have had a short period of time when they have experience the inability to have an ejaculation or orgasm. This often has been a temporary issue, I recall most of them having it resolve within a few months but I do recall a couple of men who had it last for nearly a year. One I didn't follow up with but the other did say that it was due to his mood, stress and anxiety. Though he was on other medications as well, I'm not sure but he recovered 100%.